Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 47, NWS Bismarck, ND

May 29, 2011Williams County, North Dakota

NWS Bismarck, ND issued this river flood warning at May 29, 2011, 8:35 PM CDT for Williams County, North Dakota. It took effect at May 31, 2011, 12:30 AM CDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 8:35 PM CDT (01:35 UTC)
In effect from
May 31, 2011, 12:30 AM CDT
Expired
Jun 2, 2011, 9:00 AM CDT
In force
57 hr
Issued by
NWS Bismarck, ND
Flood severity
Minor

County Williams County, ND

The river

Written for the forecast point Little Muddy River near Williston (LMCN8). The gauge peaked at 9.35 ft at May 31, 2011, 11:00 PM CDT.

actionminormoderate68101205/3005/3106/0106/0206/03
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WGUS43 KBIS 300135
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT SUN MAY 29 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING 
IS FORECAST.

.A STORM SYSTEM IS FORECAST TO IMPACT THE AREA TONIGHT THROUGH 
TUESDAY...WITH HEAVY RAINFALL POSSIBLE. RUNOFF FROM THIS RAINFALL 
EVENT WILL CAUSE RISES ON THE LITTLE MUDDY RIVER EARLY THIS WEEK 
AND THE RIVER IS EXPECTED TO RISE ABOVE MINOR FLOOD STAGE 
TUESDAY MORNING. 

NDC105-310135-
/O.NEW.KBIS.FL.W.0047.110531T0530Z-110602T1330Z/
/LMCN8.1.ER.110531T0530Z.110531T1800Z.110602T0130Z.NO/
835 PM CDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR THE LITTLE MUDDY RIVER NEAR WILLISTON
* FROM EARLY TUESDAY MORNING UNTIL WEDNESDAY EVENING
* AT 7 PM SUNDAY THE STAGE WAS...5.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 10.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 11.0 FEET BY TUESDAY AFTERNOON. 
* IMPACT...AT 12.0 FEET...CO-8 BY GAGE ROAD HAS WATER ON IT. CO-7B 
  ALSO FLOODS AT THIS LEVEL. THE LITTLE MUDDY RECREATION AREA NEAR 
  WILLISTON FLOODS.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   MON    TUE    WED    THU    FRI

MISSOURI RIVER BASIN
 WILLISTON    10  5.9 SUN 7 PM   10.8   10.8    9.2    7.7     M 

$$
2 follow-up statements
065 
WGUS83 KBIS 311845
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
145 PM CDT TUE MAY 31 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY 
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MAJOR FLOODING IS 
OCCURRING...WITH RECORD FLOODING FORECAST.

.THE LITTLE MUDDY RIVER NEAR WILLISTON IS FORECAST TO RISE TO 
MINOR FLOOD STAGE OF 10.0 FEET TONIGHT...AND CONTINUE RISING TO 
NEAR 10.2 FEET BY WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC105-020045-
/O.EXT.KBIS.FL.W.0047.000000T0000Z-110602T1800Z/
/LMCN8.1.ER.110601T0448Z.110601T1200Z.110602T0600Z.NO/
145 PM CDT TUE MAY 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MUDDY RIVER NEAR WILLISTON.
* UNTIL THURSDAY AFTERNOON.
* AT  1:30 PM TUESDAY THE STAGE WAS 5.7 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 10.2 FEET BY TOMORROW MORNING. 
* IMPACT...AT 12.0 FEET...CO-8 BY GAGE ROAD HAS WATER ON IT. CO-7B 
  ALSO FLOODS AT THIS LEVEL. THE LITTLE MUDDY RECREATION AREA NEAR 
  WILLISTON FLOODS.

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

MISSOURI RIVER BASIN
 WILLISTON    10  5.7 TUE 1 PM   10.2    9.8    8.3    7.1    6.3

$$
AYD
161 
WGUS83 KBIS 010206
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
906 PM CDT TUE MAY 31 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY 
  MISSOURI RIVER NEAR WILLISTON AFFECTING WILLIAMS AND MCKENZIE 
  COUNTIES 

FOR THE MISSOURI RIVER NEAR WILLISTON...MAJOR FLOODING IS OCCURRING 
AND RECORD FLOODING IS FORECAST. FOR THE LITTLE MUDDY RIVER NEAR 
WILLISTON...MINOR FLOODING IS FORECAST. 

.THE MISSOURI RIVER NEAR WILLISTON IS FORECAST TO SLOWLY RISE TO NEAR 
RECORD STAGE OF 28.0 FEET BY THE END OF THE WEEK. THE LITTLE MUDDY 
RIVER NEAR WILLISTON IS FORECAST TO RISE TO MINOR FLOOD STAGE OF 10.0 
FEET TONIGHT...AND CONTINUE RISING TO NEAR 10.2 FEET BY WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC053-105-020206-
/O.CON.KBIS.FL.W.0039.000000T0000Z-000000T0000Z/
/WLTN8.3.ER.110511T0756Z.110604T0600Z.000000T0000Z.NR/
906 PM CDT TUE MAY 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL FURTHER NOTICE.
* AT  7:30 PM TUESDAY THE STAGE WAS 27.4 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.0 FEET BY 
  THE END OF THE WEEK. 

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

MISSOURI RIVER BASIN
 WILLISTON    22 27.4 TUE 7 PM   27.2   27.5   27.9   28.0   28.0

$$

NDC105-020205-
/O.EXT.KBIS.FL.W.0047.000000T0000Z-110602T1400Z/
/LMCN8.1.ER.110601T0900Z.110601T1800Z.110602T0200Z.NO/
906 PM CDT TUE MAY 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MUDDY RIVER NEAR WILLISTON.
* UNTIL THURSDAY MORNING.
* AT  8:15 PM TUESDAY THE STAGE WAS 5.7 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY MORNING 
  AND WILL CREST AROUND 10.2 FEET BY WEDNESDAY AFTERNOON. THE RIVER 
  WILL THEN FALL BELOW FLOOD STAGE BY WEDNESDAY NIGHT. 
* IMPACT...AT 12.0 FEET...CO-8 BY GAGE ROAD HAS WATER ON IT. CO-7B 
  ALSO FLOODS AT THIS LEVEL. THE LITTLE MUDDY RECREATION AREA NEAR 
  WILLISTON FLOODS.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

MISSOURI RIVER BASIN
 WILLISTON    10  5.7 TUE 8 PM   10.1    8.6    7.3    6.4    5.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at May 29, 7:22 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 29, 7:22 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
722 PM CDT SUN MAY 29 2011

.UPDATE...MODIFIED FIRST PERIOD POPS.

&&

.DISCUSSION...THE KBIS/KMBX WSR-88DS AND SURFACE OBS INDICATE
WIDESPREAD SHOWERS LOCATED GENERALLY NORTH OF I-94 AND SOUTH OF
HIGHWAY 2. THIS ACTIVITY WAS MOVING NORTH INTO THE NORTHERN
PORTIONS OF THE STATE. NONE OF THE LATEST MODEL GUIDANCE REFLECTS
THE LOCATION OF THE CURRENT ACTIVITY SO THE PRECIP FORECAST FOR
TONIGHT WILL BE DIFFICULT WITH A LOT OF UNCERTAINTY.
NEVERTHELESS...TACKLED THIS SCENARIO BY HIGHLIGHTING WIDESPREAD
SHOWERS OVER CENTRAL NORTH DAKOTA TRANSITIONING TO CATEGORICAL
POPS OUT WEST...WITH HEAVY RAINFALL POSSIBLE WEST AFTER MIDNIGHT.
FURTHERMORE...MAINTAINED THE SLIGHT CHANCE OF THUNDER FOR THE
SOUTHEASTERN CWA AFTER MIDNIGHT. UPDATED GRIDDED AND TEXT PRODUCTS
OUT SHORTLY.

&&

.AVIATION...VFR-MVFR CIGS PERSIST ACROSS WESTERN AND CENTRAL ND
AS MOISTURE CONTINUES TO LIFT AHEAD OF DEVELOPING LOW PRESSURE. AS
THE MOISTURE INCREASES...EXPECT PRECIP PRESENT IN WESTERN ND TO
GRADUALLY SPREAD OVER THE ALL THE TAF SITES OVERNIGHT.
VISIBILITIES ARE EXPECTED TO DECREASE AS WELL...WITH KDIK EXPECTED
TO DROP INTO THE MVFR CATEGORY. THE SFC PRESSURE GRADIENT IS
EXPECTED TO TIGHTEN ALSO AS THE LOW DEEPENS...THUS EXPECT WINDS TO
INCREASE BY 12Z ACROSS MOST OF THE AREA...AND GUSTS CAN BE
EXPECTED GENERALLY FROM 20-30 KTS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY EVENING FOR NDZ001>004-009>012-
017>019-021-031>033-040-041-043-044.

HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
NDZ001>003-009>011-017>023-025-031>037-040>048-050-051.

&&

TM...UPDATE
BH...AVIATION
Hazardous weather outlook, May 29, 3:50 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT SUN MAY 29 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-302100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
350 PM CDT SUN MAY 29 2011 /250 PM MDT SUN MAY 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT ACROSS THE COUNTY WARNING AREA.

HEAVY RAIN IS POSSIBLE TONIGHT...AND A FLOOD WATCH HAS BEEN
ISSUED FOR WESTERN AND NORTH CENTRAL NORTH DAKOTA TONIGHT THROUGH
TUESDAY EVENING.

PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

THERE IS A CHANCE FOR THUNDERSTORMS OVER SOUTH CENTRAL AND
SOUTHEASTERN NORTH DAKOTA OVERNIGHT. A FEW STRONGER STORMS ARE
POSSIBLE WITH LARGE HAIL BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY RAIN IS POSSIBLE MONDAY THROUGH TUESDAY AFTERNOON...AND A
FLOOD WATCH HAS BEEN ISSUED FOR WESTERN AND NORTH CENTRAL NORTH
DAKOTA FOR THIS TIME FRAME. STRONG WINDS ARE ALSO FORECAST ACROSS
MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ON TUESDAY. A HIGH WIND
WATCH IS IN EFFECT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL
AMOUNTS...FLOODING...AND ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 1:57 PM CDTHigh Wind WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more29 hr
May 30, 2:42 PM CDTAreal Flood AdvisoryBISWard3 hr
May 30, 4:03 PM CDTFlash Flood WarningBISWard3 hr
May 30, 4:33 PM CDTAreal Flood AdvisoryBISBottineau, McHenry, Renville6 hr
May 30, 4:48 PM CDTAreal Flood AdvisoryBISMcLean, Mercer84 min

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.